A characterization of distributions by random summation

Chin Yuan Hu, Tsung Lin Cheng

Research output: Contribution to journalArticlepeer-review

4 Citations (Scopus)


In this paper, we consider a problem of characterizing distribution through the constructive property of random sum pSN, where 0 < p < 1 and N ≥ 0 is an integer-valued random variable. This problem will be solved under some regular conditions. We extend the characterization of exponential distribution to a general case. For example, the gamma distribution, the positive Linnik distribution and the scale mixture of stable distribution are characterized. Two new results in the vein are obtained. Finally, the problem of characterizing distribution by the property of the first order statistics is also investigated.

Original languageEnglish
Pages (from-to)1245-1264
Number of pages20
JournalTaiwanese Journal of Mathematics
Issue number4
Publication statusPublished - 2012

All Science Journal Classification (ASJC) codes

  • Mathematics(all)

Fingerprint Dive into the research topics of 'A characterization of distributions by random summation'. Together they form a unique fingerprint.

Cite this